Alert archive / Nevada / High Wind Warnings in 2020
High Wind Warning 4, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Jun 11, 2020, 2:36 PM PDT for 5 counties in Nevada. It took effect at Jun 12, 2020, 9:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2020, 2:36 PM PDT (21:36 UTC)
- In effect from
- Jun 12, 2020, 9:00 AM PDT
- Expired
- Jun 12, 2020, 9:33 PM PDT
- In force
- 13 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2562 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS75 KLKN 112136 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 236 PM PDT Thu Jun 11 2020 NVZ033-112245- /O.CAN.KLKN.HW.A.0003.200612T1600Z-200613T0600Z/ Southeastern Elko County- Including the city of West Wendover 236 PM PDT Thu Jun 11 2020 ...HIGH WIND WATCH IS CANCELLED... Forecast winds will be strong for Friday, but will be below critical thresholds. Look for southwest winds of 15 to 25 mph with gusts to 40 mph during the afternoon. $$ NVZ034-035-037-040-041-121245- /O.UPG.KLKN.HW.A.0003.200612T1600Z-200613T0600Z/ /O.NEW.KLKN.HW.W.0004.200612T1600Z-200613T0600Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 236 PM PDT Thu Jun 11 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 9 AM to 11 PM PDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Blowing dust will reduce visibility to one mile or less in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-036-038-039-121245- /O.UPG.KLKN.HW.A.0003.200612T1600Z-200613T0600Z/ /O.NEW.KLKN.WI.Y.0014.200612T1600Z-200613T0600Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 236 PM PDT Thu Jun 11 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Northern Lander County and Northern Eureka County, Southwest Elko County and South Central Elko County. * WHEN...From 9 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust will reduce visibility to one mile or less in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
417 WWUS75 KLKN 121043 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 343 AM PDT Fri Jun 12 2020 NVZ034-035-037-040-041-130145- /O.CON.KLKN.HW.W.0004.200612T1600Z-200613T0600Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 343 AM PDT Fri Jun 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 9 AM to 11 PM PDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Blowing dust will reduce visibility to one mile or less in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-036-038-039-130145- /O.CON.KLKN.WI.Y.0014.200612T1600Z-200613T0600Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 343 AM PDT Fri Jun 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Northern Lander County and Northern Eureka County, Southwest Elko County and South Central Elko County. * WHEN...From 9 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust will reduce visibility to one mile or less in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
571 WWUS75 KLKN 122043 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 143 PM PDT Fri Jun 12 2020 NVZ034-035-037-040-041-130600- /O.CON.KLKN.HW.W.0004.000000T0000Z-200613T0600Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 143 PM PDT Fri Jun 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. * WHERE...White Pine County, Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Blowing dust will reduce visibility to one mile or less in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-036-038-039-130600- /O.CON.KLKN.WI.Y.0014.000000T0000Z-200613T0600Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 143 PM PDT Fri Jun 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 5 mph with gusts up to 55 mph. * WHERE...Northern Elko County, Northern Lander County and Northern Eureka County, South Central Elko County and Southwest Elko County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust will reduce visibility to one mile or less in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
821 WWUS75 KLKN 130433 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 933 PM PDT Fri Jun 12 2020 NVZ034-035-037-040-041-130545- /O.CAN.KLKN.HW.W.0004.000000T0000Z-200613T0600Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 933 PM PDT Fri Jun 12 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased below criteria this evening therefore the High Wind Warning has been cancelled. $$ NVZ031-036-038-039-130545- /O.CAN.KLKN.WI.Y.0014.000000T0000Z-200613T0600Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 933 PM PDT Fri Jun 12 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased below criteria this evening therefore the Wind Advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Jun 11, 10:48 AM PDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 11, 10:48 AM PDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Elko NV 1048 AM PDT Thu Jun 11 2020 .SYNOPSIS...Dry and warmer today and Friday, with increasing winds each day. Very windy Friday. Blowing dust is a possibility. The weekend will cool down a lot with some rain showers and possibly thunderstorms over northern Nevada. && .UPDATED FIRE WEATHER...Went ahead and upgraded the fire weather watch to red flag warning for much of the forecast area for Friday. In the upgraded fire zones, winds will be come very windy and RH's low such that critical fire weather conditions will be likely. For fire zone 437, the incoming low pressure system will create strong winds, but RH values are not forecast to become critcal, hence the headline for that zone has been dropped. Fire weather forecast will be out shortly. && .PREV DISCUSSION... /ISSUED AT 402 AM / SHORT TERM...Today through Friday. Warm and dry across northern and central NV today as southerly flow aloft increases with the approach of a trough currently off the west coast. As the approaching west coast trough moves onshore into northern CA and NW NV on Friday, moderate to strong southerly winds set up across most of the CWA. Isolated shower and thunderstorm activity is possible on Friday across NW portions of the CWA along and behind the troughs frontal boundary. Blowing dust may reduce visibilities on Friday across the region. For now no changes to the High Wind Watch which is currently in effect for Friday. Latest guidance trending winds slightly stronger Friday across central NV areas, especially across higher elevation areas along and near the Highway 50 corridor. The High Wind Watch currently includes Elko County on Friday, however latest guidance has lighter winds in this area, which may only be Advisory strength. High temperatures today and Friday will be around 10 degrees above normal in most locations, with mid to upper 80s and some low 90s. LONG TERM...Friday night through Wednesday Late Friday night through late Sunday night is shaping up to be the most active part of the long term period. Overnight into Saturday morning, models are agreeing that a cold front sweeps through Nevada, ushering in cooler air and widespread showers/thunderstorms. QPF totals are lower in confidence, as there is a fair amount of spread among ensemble members. Right now, QPF totals seem likely to stay under a quarter of an inch, but that may change after a few more model runs. Temperatures temporarily dip below average again with highs in the 60s and 70s and lows in the 30s and 40s over the weekend. Starting Monday, we enter another short-lived stretch of somewhat quiet weather with temperatures rebounding into the 80s. Another system works its way through Canada, and may drop a dry cold front through the state Tuesday afternoon into the late night hours. Winds become a little gusty during that time, but quiet down before sunrise on Wednesday. The cold front doesn’t look to be too strong, and afternoon highs should still be able to reach into the 80s. AVIATION...VFR conditions will continue through Friday morning. Southerly winds will possibly gust 25-30KTs at KELY and KTPH Thursday afternoon and evening. FIRE WEATHER...Trough energy moving in along the west coast today will lead to increasing southwesterly flow over NV. RH's drop into the single digits in many valley locations today, with winds gusts reaching into the upper 20 to possibly low 30 mph range. A few locations will likely see low end critical wind RH levels today. Much more of a concern for windy conditions in combination with low RHs Friday across most of northern and central NV, which may linger into Saturday across central NV as the west coast trough moves in over NV. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 11 PM PDT Friday for Central Elko County-Central Nevada-Toiyabe-Central Nevada-Toiyabe-Eastern Elko County-Northern Nye County-Mojave-W Elko County, N Eureka and Lander Counties N of I80-White Pine and Northeast Nye Counties. High Wind Watch from Friday morning through Friday evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County- Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. && 86/85/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:37 AM PDT | Red Flag Warning | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 35 hr |
| Jun 11, 2:36 PM PDT | Wind Advisory | LKN | Elko, Eureka, Lander | 31 hr |
Nearby
High Wind Warnings in Nevada, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.